Going off Yasmine and Weight gain!

Discussion in 'Contraception' started by spanky22, Aug 1, 2006.

  1. spanky22

    spanky22 New Member

    I have been off Yasmine for almost 3 full months and have gained almost 10lbs all in my midsection...has this happened to anyone else. I am so discouarged, none of my clothes fit!!
  2. MyrtleWarbler

    MyrtleWarbler Super Moderator Staff Member

    Here's something I posted in reply to a similar concern a few weeks ago... From what I have read, this is common post pill, but especially with Yasmin. There is an ingredient in Yasmin that serves as a diuretic, to help reduce any bloating while ON Yasmin (perhaps it's the type of progestin it includes, or a separate ingredient, not sure). When women stop Yasmin, it seems that many are particularly prone to bloating and water-weight gain, because their body no longer has this artificial assistance in coping with water weight. There are diuretic products out there, natural and otherwise, you could try. Hopefully with time your body will adjust!!

    (Here's a blurb about the diuretic in Yasmin - http://www.findarticles.com/p/articles/mi_m1077/is_2_58/ai_97729811)
  3. Shergrb

    Shergrb New Member

    Hey spank,
    I commiserate with you. Unfortunately misrely loves company. If you search this site way back a couple of months, you will find a thread where people were complaining of weight gain post yasmin. I am off the pill for a year now. I gained around 10 lbs with mad water retention after I quit the pill. 6 months later I became pregnant and i'm expecting my baby next month. I've gained an inordinate amt of weight, and I blame it all on the pill. I pray that my body will readjust itself after the baby comes and I should be able to lose all those extra lbs. good luck to you and keep posting here. It's the best support you'll ever find.

     
  4. D 4 A

    D 4 A New Member

    Can I ask you girls what your waist to hip ratio was whilst on the pill and as you say you have put on mid section weigh, what it is now
  5. Karen T

    Karen T New Member

    There are some serious side effects with Yasmin and especially going off of it. I recently went off (last year) and have gained 25 lbs.
    I found this blog where someone is trying to balance their hormones etc to combat weight gain

    http://nuttychipmunk.blogspot.com/2011/04/birth-control-detox.html

    Hope it helps you. Im going to follow it and see what happens since nothing I have tried has worked.

Share This Page